CSN Login
Members Online: 4

You are here

B12 and Folic Acid

Fayard's picture
Fayard
Posts: 436
Joined: May 2011

Does anyone, who is a vegetarian or vegan, take B12 and Folic Acid?
My doctor recommended me both, because he said I am anemic.
I guess the chemo hurt me up a little.

I am currently taking 500mcg of B12 and 1 mg of Folic Acid.
I am also taking a multivitamin that supposedly has 100% of B12 daily intake as well as Folic Acid, along with other vitamins.

I developed some sort of rush, but without the redness, and I cannot see it but just feel it. It comes and goes in my arms, back and belly.

My husband thinks it could be the B12, since I did not have before taking it.
I am waiting another week, so I can called my onco.
I did call my PCP, and he left me a message telling to use some kind of cream.
I do not want to use anything right now, since my skin is still sensitive from chemo.

jazzy1's picture
jazzy1
Posts: 1385
Joined: Mar 2010

Sorry about all your issues, but part of our treatment side-affects, hate to say!!

My mother-n-law has issues with anemia and her doc did blood work and told her time for a few B12 shots (receives injection once per month). Have you considered this option vs. all the pills? This enters right into your blood stream and the pills must breakdown in your digestive system (assuming they do breakdown, otherwise, thrush into the sewage system).

Have you tried an over the counter cream for skin rashes?

Hang in there,
Jan

Fayard's picture
Fayard
Posts: 436
Joined: May 2011

I am going to wait a couple of weeks and then call my doctor.
I would like to have blood work again, since the last time was 2 weeks after I was done with chemo, about a month ago.

In regard to the rush, my PCP recommended me Cortisone 1%, but I have not use it.
My skin is very delicate still, so I hate to use something strong and make it worse, maybe?

I was wondering if anyone have used something natural, is they have had the same experience.

Thank you so much for your reply. :)

jazzy1's picture
jazzy1
Posts: 1385
Joined: Mar 2010

Exactly what your PCP recommended with Cortisone is what I've used. I rather doubt if it's so powerful that it will hurt you more....should actually help soothe the skin. This cream also comes in higher levels of ingredients which might be harsh.

I've used vitamin E liquid on skin that had incision lines....helped in healing. Thinking it might be helpful to you as well. Also, how about aloe vera...it helps with burns from the sun.

Jan

kkstef's picture
kkstef
Posts: 706
Joined: May 2008

Fayard,
There are many types of anemia’s so in order to know if you need more iron, or B12 or Folic Acid you need to have blood work done to determine what kind of anemia you have. It might be helpful to review the following websites so you can ask your Dr. more about your type of anemia. The one from Mayo Clinic is very good and easy to understand (note that at the bottom of page 1 there is a list of “other types” of Anemia.)

Types of Anemias:
http://www.mayoclinic.com/health/anemia/DS00321
http://www.irvingcrowley.com/cls/anemia.htm

Hope this is helpful.

Good luck! Karen

JoAnnDK
Posts: 275
Joined: Jun 2011

I have had these unseen rashes and they are very odd and hard to describe.

My acupuncturist recommended calendula cream/ointment for my skin. It is all natural and I cannot see where it could do any harm. I bought the Boiron brand.

Fayard's picture
Fayard
Posts: 436
Joined: May 2011

Thank you. I just ordered in Amazon.
I hope it works for me.

Fayard's picture
Fayard
Posts: 436
Joined: May 2011

Thank you for the links.
I am seeing my onco Friday.

kkstef's picture
kkstef
Posts: 706
Joined: May 2008

I will be interested to hear what your dr. says about your anemia and the recommended intervention might be. The treatment has to be aimed at the type of anemia you are experiencing.

Best to you....Karen

Fayard's picture
Fayard
Posts: 436
Joined: May 2011

Karen,

I saw my onco today, and I did ask him about the type of anemia.
He said I have the one that we get due to chemo, normochromic anemia.
He also said that if my PCP put me on B12 and Folic acid that should not be a problem, in case of excess, because the body only uses what it needs.
He told me to take iron every day.
He is going to order blood work close to me 3 month appointment in November.

I mentioned to him the joint pain, and he said to give another 6 to 8 weeks or so, since I am still in the chemo zone (I finished about 6 weeks ago).
He said the potentially all side effects will go away; however, he also said that sometimes a few do stay.

I strongly recommended me set some time aside every day to relax. especially now that I am back to work.
I do not know if you read my post on Skin rush, but either way my doctor told me to use sunblock and to relax.

I also found a very little lump in my right shoulder blade. He said to keep an eye on it once a month. He told me not to touch it, you know how we are, but once a month to see if it is changing. He also said I should not worry about it, but again you know how we are!

So, I am sitting back waiting for everything to go away. :)

Songflower's picture
Songflower
Posts: 631
Joined: Apr 2009

Niacin can cause a flush and rash. It is often included with B vitamins so you might want to check on that. I could never take iron, (too many side effects) but it was amazing how fast I could bring my hemoglobin up on some meat; I don't usually eat meat at all but it did work very well.

You're doing great!

Diane

Subscribe to Comments for "B12 and Folic Acid"